Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 120, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 9:53 PM CST for Cole County, Moniteau County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 9:53 PM CST (03:53 UTC)
- Expired
- Mar 30, 2006, 10:45 PM CST
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:17 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 30, 6:03 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 603 PM CST THU MAR 30 2006 .DISCUSSION... WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID- UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA. GKS && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN STRONG AROUND 20 TO 30KTS THROUGH 08Z. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST THU MAR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 331 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA... A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP. KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO THE NIGHTTIME HOURS OVER THE ENTIRE AREA. DUMMER
In the hours before
Local storm report, Mar 30, 8:11 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 4 W MADISON 39.47N 92.29W
03/30/2006 MONROE MO AMATEUR RADIO
ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.
&&
SDDLocal storm report, Mar 30, 8:16 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL PHILADELPHIA 39.84N 91.74W
03/30/2006 M0.75 INCH MARION MO TRAINED SPOTTER
&&
SDDLocal storm report, Mar 30, 8:53 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
03/30/2006 MARION MO AMATEUR RADIO
SIDING TORN OFF A COUPLE OF HOUSES
&&
SDDLocal storm report, Mar 30, 9:19 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 N HOLLIDAY 39.51N 92.13W
03/30/2006 M70 MPH MONROE MO AMATEUR RADIO
SMALL OUT BUILDING OVERTURNED. ANTENNA TOWERS SNAPPED IN
HALF. SOME SHINGLES TAKEN OFF ROOF.
&&
SDDLocal storm report, Mar 30, 9:45 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL HARRISBURG 39.14N 92.46W
03/30/2006 M1.00 INCH BOONE MO EMERGENCY MNGR
&&
SDDLocal storm report, Mar 30, 9:48 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 SE HARRISBURG 39.11N 92.42W
03/30/2006 M0.88 INCH BOONE MO EMERGENCY MNGR
AT ROUTE E AND BENNEDICT ROAD.
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:14 PM CST | Severe Thunderstorm Warning | LSX | Shelby | 31 min |
| Mar 30, 7:40 PM CST | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 50 min |
| Mar 30, 8:13 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Mar 30, 9:02 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Mar 30, 9:20 PM CST | Tornado Warning | LSX | Boone | 40 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Audrain | 45 min |
| Mar 30, 9:57 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 37 min |
| Mar 30, 10:21 PM CST | Severe Thunderstorm Warning | LSX | Pike, Ralls | 39 min |
| Mar 30, 10:30 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| Mar 30, 11:25 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 29 min |
| Mar 30, 11:29 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Mar 30, 11:56 PM CST | Severe Thunderstorm Warning | LSX | Franklin | 49 min |
| Mar 31, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 52 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 48 min |
| Mar 31, 12:29 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 55 min |
| Mar 30, 9:34 PM CST | Severe Thunderstorm Warning | LSX | Pike | 25 min |
| Mar 30, 10:41 PM CST | Severe Thunderstorm Warning | LSX | Pike | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.